MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRAITON,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRAITON,INTRAVASCULAR
Model Number ME2064
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: double lumen picc; bifuse tubing set;non-bd used microclave;used bd 5ml syringe; td (b)(6) 2019.The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Additional patient information: infant; race: w.
 
Event or Problem Description
It was reported that the infant patient had a double lumen picc line that was located in the left femoral artery.The picc's first lumen had the following infusions; milrinone infusing at a rate of 1.8ml/hour, dopamine at a rate of 2ml/hour, versed at a rate of 0.4ml/hour, morphine at a rate of 0.5ml/hour and cis at a rate of 1.4ml/hour infusing.The second picc line lumen had an extension tubing set attached to a heparin locked bi-fuse tubing set.This medication line was used to administer the scheduled 8:00 pm medications of lasix and phenobarbital when the filter broke.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient demographic a.4 was requested, however not received.The customer¿s report that the filter broke was confirmed.During visual inspection clear liquid was observed inside the set¿s tubing and 0.2 micron gamma ped filter.During functional testing small droplet leaked from the 0.2 micron gamma ped filter¿s weld line nearest to the filter¿s inlet port, confirming the customer¿s report.Pressure testing confirmed the leak.The root cause of the weld line leak is due to a supplier manufacturing error by the supplier.

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRAITON,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8786633
Report Number9616066-2019-01909
Device Sequence Number16643965
Product Code FPA
UDI-Device Identifier10885403236280
UDI-Public10885403236280
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME2064
Device Catalogue NumberME2064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, TD (B)(6) 2019
Patient Age10 MO